It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi, I read the earlier posts from 2004, and the amounts that person and the way she was taking it probably would not cause any physical addiction to Klonopin.

I, however, am an addict, and I am right now going through the Hell of my Life trying to get off of Klonopin. The highest dose I was prescribed was 2 mg per day (I had a nervous breakdown due to a very serious car accident my only son was in), being an addict, I certainly abused the Klonopin, I agree with one poster, it does not get me a "high" feeling or a "tranquil" feeling (like Valium or Xanax does for me), it just kind of "blunts" everything for me, helps with anxiety, and pretty much left me like a Zombie, but I was abusing it. Some days 4 mg, 5 mg, I think 6 mg is the most I ever took, some days I would take as prescribed, etc.,

Needless to say, I becamse both mentally (easiest to deal with through therapy and a 12-step group), and my body became PHYSICALLY ADDICTED to this drug. This drug changed my Central Nervous System. When you are trying to get off of a benzo, and you have an exaggerated symptom of the reason you took it, a "rebound" syptom, "anxiety if you took it for anxiety", "insomnia if you took it for insomnia", there is that kind of withdrawal, some dr.'s prefer to call this type a "discontinuation syndrome."

I am having "real" withdrawal symptoms, when you have symptoms you did not have BEFORE taking the Klonopin, like Migraine Headaches, severe, stabbing stomach pains, insomnia, muscle aches (some days it hurts to just walk), flu-like feeling, cannot concentrate, I feel like I have had brain surgery some days, I cannot read or think, I do have a good job in scientific publishing that I have had for 19 years, it requires very intensive brain/reading/editing/computer work, there are days I do not know how I have even gotten through the day, and I Literally Drive home with my left finger stabbed into my temple to stop the headache, get home, walk my dog, take care of my dog's needs, and then crawl into bed and just die, just lay there, because that is all I can do.

Right now, I have been trying to withdraw since mid-April. I only admitted to taking 2.5 mgs, so my dr. told me to start at 2.25 mg, and cut .25 mg every 2-4 weeks, or even longer if I needed. WELL, that first drop almost killed me, I did cut down to eventually 1.625 mg, then could not even live, was in a ball in a fetal position on the couch with a migraine headache, called my therapist, and told me it was my choice, but I could go back up on the mg if the pain was too much, which I did, then I had to try to get back down, I am literally cutting .50 mg yellow bags into 1/4s, cutting .125 mg, on July 4, I said ENOUGH, I need to just do this and get through this, it has been hell, let me tell you, I Mean Very Hard, I do not know were I am getting the strength to do this (well I do know, I believe it is through Prayer and God and my boyfriend's unending and unwavering support). My last cut was 16 days ago, from 1.625 to 1.5, and today is the first day I feel "half normal." It usually takes about 20 days at a time.

But, I am an addict, I abused this drug, my body became physically addicted to this drug, I became emotionally dependent on this drug, so I am not at all like the earlier posters. They used the drug how it was supposed to be used,
AS NEEDED FOR PANIC, where I was just popping them however I wanted, and half the time IT MADE ME SICK, but addict that I am, I just kept at it.

I will get off of this, I am still in my taper, it could be another year, but I have Hope I can do this.

Just my 1 cent about benzos and addicts (I am NOT including anybody but ME, every one and every body is different, I just happen to be one of the lucky ones to be suffering from Protracted Withdrawal Symptoms :) :)!!)
Navy_Sub_Mom





All times are GMT -7. The time now is 08:34 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!